Alert archive / Texas / Wind Chill Advisories in 2011
Wind Chill Advisory 3, NWS Shreveport, LA
NWS Shreveport, LA issued this wind chill advisory at Feb 9, 2011, 3:46 PM CST for 11 counties in Texas; McCurtain County, Oklahoma. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 3:46 PM CST (21:46 UTC)
- Expired
- Feb 10, 2011, 9:14 AM CST
- In force
- 17 hr
- Issued by
- NWS Shreveport, LA
Counties McCurtain County, OK, Camp County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Morris County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
255 WWUS44 KSHV 092146 WSWSHV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 346 PM CST WED FEB 9 2011 OKZ077-TXZ096-108-109-111-101100- /O.NEW.KSHV.WC.Y.0003.110209T2146Z-110210T1600Z/ /O.CON.KSHV.WW.Y.0006.000000T0000Z-110210T0000Z/ MCCURTAIN-RED RIVER-FRANKLIN-TITUS-MORRIS- INCLUDING THE CITIES OF...IDABEL...CLARKSVILLE...MT VERNON... MT PLEASANT...DAINGERFIELD 346 PM CST WED FEB 9 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THURSDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THURSDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING: AREAS OF LIGHT SNOW WILL CONTINUE THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA AND EXTREME NORTHEAST TEXAS. TEMPERATURES WILL ALSO REMAIN IN THE 20S THIS AFTERNOON...BEFORE FALLING INTO THE TEENS OVERNIGHT. WHEN COMBINED WITH A NORTHWEST WIND BETWEEN 10 AND 15 MPH...THIS WILL RESULT IN WIND CHILL VALUES RANGING FROM ZERO TO TEN ABOVE ZERO THROUGH THURSDAY MORNING. * SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF UP TO A HALF INCH WILL BE POSSIBLE BEFORE DIMINISHING THIS EVENING. * IMPACTS: THE SNOW WILL RESULT IN HAZARDOUS TRAVEL AND OUTDOOR CONDITIONS DUE TO SLIPPERY ROADS AND LOW VISIBILITIES. IN ADDITION...THE VERY COLD TEMPERATURES AND NORTHWEST WINDS WILL CREATE DANGEROUS WIND CHILLS THIS EVENING THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TXZ110-124-125-136-137-149-150-101100- /O.NEW.KSHV.WC.Y.0003.110209T2146Z-110210T1600Z/ /O.CON.KSHV.WW.Y.0006.000000T0000Z-110210T0000Z/ CAMP-WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK- INCLUDING THE CITIES OF...PITTSBURG...QUITMAN...GILMER...TYLER... LONGVIEW...RUSK...HENDERSON 346 PM CST WED FEB 9 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THURSDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THURSDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING: AREAS OF LIGHT FREEZING RAIN...SLEET...AND SNOW WILL CONTINUE THIS AFTERNOON ACROSS INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS. * SNOW ACCUMULATIONS: MINOR ICE ACCUMULATIONS WILL BE POSSIBLE LATE THIS AFTERNOON. SNOWFALL ACCUMULATIONS OF UP TO A HALF INCH WILL BE POSSIBLE AS WELL. TEMPERATURES WILL ALSO REMAIN IN THE 20S THIS AFTERNOON...BEFORE FALLING INTO THE TEENS OVERNIGHT. WHEN COMBINED WITH A NORTHWEST WIND BETWEEN 10 AND 15 MPH...THIS WILL RESULT IN WIND CHILL VALUES RANGING FROM ZERO TO TEN ABOVE ZERO THROUGH THURSDAY MORNING. * IMPACTS: FREEZING RAIN...SLEET...AND SNOW WILL RESULT IN HAZARDOUS TRAVEL AND OUTDOOR CONDITIONS DUE TO SLIPPERY ROADS AND LOW VISIBILITIES. IN ADDITION...THE VERY COLD TEMPERATURES AND NORTHWEST WINDS WILL CREATE DANGEROUS WIND CHILLS THIS EVENING THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ARZ050-051-059-TXZ097-112-100000- /O.CON.KSHV.WW.Y.0006.000000T0000Z-110210T0000Z/ SEVIER-HOWARD-LITTLE RIVER-BOWIE-CASS- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN... TEXARKANA...ATLANTA 346 PM CST WED FEB 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING: AREAS OF LIGHT SNOW WILL CONTINUE THIS AFTERNOON ACROSS SOUTHWEST ARKANSAS. * SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF LESS THAN A HALF INCH WILL BE POSSIBLE THIS AFTERNOON BEFORE THE PRECIPITATION DIMINISHES THIS EVENING. * IMPACTS: SNOW WILL RESULT IN HAZARDOUS TRAVEL AND OUTDOOR CONDITIONS DUE TO SLIPPERY ROADS AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ126-138-151>153-165>167-100000- /O.CON.KSHV.WW.Y.0006.000000T0000Z-110210T0000Z/ MARION-HARRISON-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- INCLUDING THE CITIES OF...JEFFERSON...MARSHALL...CARTHAGE... NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL 346 PM CST WED FEB 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING: AREAS OF LIGHT FREEZING RAIN...SLEET...AND SNOW WILL CONTINUE THIS AFTERNOON ACROSS INTERSTATE 20 CORRIDOR AND LOCATIONS SOUTH INTO DEEP EAST TEXAS. * SNOW ACCUMULATIONS: ICE ACCUMULATIONS OF LESS THAN A TENTH OF AN INCH WILL BE POSSIBLE THIS AFTERNOON BEFORE THE PRECIPITATION DIMINISHES. SNOW ACCUMULATIONS LESS THAN 1 INCH WILL BE POSSIBLE ALONG THE INTERSTATE 20 CORRIDOR. * IMPACTS: FREEZING RAIN...SLEET...AND SNOW WILL RESULT IN HAZARDOUS TRAVEL AND OUTDOOR CONDITIONS DUE TO SLIPPERY ROADS AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ARZ060-061-070>073-100000- /O.CON.KSHV.WW.Y.0006.000000T0000Z-110210T0000Z/ HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR- INCLUDING THE CITIES OF...HOPE...PRESCOTT...TEXARKANA... LEWISVILLE...MAGNOLIA...EL DORADO 346 PM CST WED FEB 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING: AREAS OF LIGHT SNOW WILL CONTINUE THIS AFTERNOON ACROSS THE SOUTH CENTRAL AND SOUTHWEST ARKANSAS. * SNOW ACCUMULATIONS: SNOW ACCUMULATIONS OF UP TO 1 INCH WILL BE POSSIBLE THIS AFTERNOON. * IMPACTS: THE SNOW AND SLEET WILL RESULT IN HAZARDOUS TRAVEL AND OUTDOOR CONDITIONS DUE TO SLIPPERY ROADS AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ LAZ001>006-010>014-017>022-100000- /O.CON.KSHV.WW.Y.0006.000000T0000Z-110210T0000Z/ CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE- INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MINDEN... HOMER...RUSTON...FARMERVILLE...MANSFIELD...COUSHATTA... BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES... WINNFIELD...COLFAX...COLUMBIA...JENA 346 PM CST WED FEB 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING: AREAS OF FREEZING RAIN...SLEET...AND SNOW WILL CONTINUE THIS AFTERNOON ACROSS NORTH CENTRAL...NORTHWEST AND NORTHEAST LOUISIANA. * SNOW ACCUMULATIONS: ICE ACCUMULATIONS OF LESS THAN A TENTH OF AN INCH WILL BE POSSIBLE THIS AFTERNOON BEFORE THE PRECIPITATION DIMINISHES. SOME LOCATIONS NORTH OF INTERSTATE 20 COULD SEE SNOW AND SLEET ACCUMULATIONS OF UP TO 1 INCH. * IMPACTS: FREEZING RAIN...SLEET...AND SNOW WILL RESULT IN HAZARDOUS TRAVEL AND OUTDOOR CONDITIONS DUE TO SLIPPERY ROADS AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ 15
3 follow-up statements
643 WWUS44 KSHV 100404 WSWSHV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 1004 PM CST WED FEB 9 2011 OKZ077-TXZ096-108>111-124-125-136-137-149-150-101100- /O.CON.KSHV.WC.Y.0003.000000T0000Z-110210T1600Z/ MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH- GREGG-CHEROKEE-RUSK- INCLUDING THE CITIES OF...IDABEL...CLARKSVILLE...MT VERNON... MT PLEASANT...PITTSBURG...DAINGERFIELD...QUITMAN...GILMER... TYLER...LONGVIEW...RUSK...HENDERSON 1004 PM CST WED FEB 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT WILL CONTINUE THE WIND CHILL ADVISORY THAT WILL REMAIN IN EFFECT UNTIL 10 AM CST THURSDAY. THE ADVISORY WILL AFFECT MC CURTAIN COUNTY IN SOUTHEAST OKLAHOMA AND FOR PARTS OF EAST AND NORTHEAST TEXAS TO THE WEST OF AN AVERY...TO LONE STAR...ORE CITY...LONGVIEW...PINEHILL... MOUNT ENTERPRISE...AND ALTO TEXAS LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 06
025 WWUS44 KSHV 101015 WSWSHV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 415 AM CST THU FEB 10 2011 OKZ077-TXZ096-108>111-124-125-136-137-149-150-101600- /O.CON.KSHV.WC.Y.0003.000000T0000Z-110210T1600Z/ MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH- GREGG-CHEROKEE-RUSK- INCLUDING THE CITIES OF...IDABEL...CLARKSVILLE...MT VERNON... MT PLEASANT...PITTSBURG...DAINGERFIELD...QUITMAN...GILMER... TYLER...LONGVIEW...RUSK...HENDERSON 415 AM CST THU FEB 10 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SHREVEPORT WILL CONTINUE A WIND CHILL ADVISORY THROUGH 10 AM THIS MORNING. THE ADVISORY WILL AFFECT MC CURTAIN COUNTY IN SOUTHEAST OKLAHOMA...AND PARTS OF EAST AND NORTHEAST TEXAS TO THE WEST OF AN AVERY...TO LONE STAR...ORE CITY...LONGVIEW...PINEHILL... MOUNT ENTERPRISE...AND ALTO TEXAS LINE. TEMPERATURES IN THE TEENS THIS MORNING CAN BE DANGEROUS TO THOSE OUTDOORS...ESPECIALLY WHEN COMBINED WITH A NORTHWEST WIND BETWEEN 10 AND 15 MPH. THE RESULT WILL BE WIND CHILL VALUES RANGING FROM ZERO TO TEN ABOVE ZERO THROUGH THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ELEVEN
159 WWUS44 KSHV 101514 WSWSHV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 914 AM CST THU FEB 10 2011 OKZ077-TXZ096-108>111-124-125-136-137-149-150-101615- /O.CAN.KSHV.WC.Y.0003.000000T0000Z-110210T1600Z/ MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH- GREGG-CHEROKEE-RUSK- INCLUDING THE CITIES OF...IDABEL...CLARKSVILLE...MT VERNON... MT PLEASANT...PITTSBURG...DAINGERFIELD...QUITMAN...GILMER... TYLER...LONGVIEW...RUSK...HENDERSON 914 AM CST THU FEB 10 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL READINGS HAVE INCREASED INTO THE TEENS AND LOWER 20S MOST LOCATIONS...AND WILL CONTINUE TO CLIMB THROUGHOUT THE DAY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 11:29 AM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Feb 9, 11:29 AM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1129 AM CST WED FEB 9 2011
.DISCUSSION...
COMPLEX SFC/SYNOPTIC SCENARIO HAS SET UP THIS MORNING...AS THE
SHORT TERM PROGS /SPECIFICALLY THE GFS/ HAVE WARMED THE COLUMN UP
CONSIDERABLY THAN WHAT HAS BEEN INDICATED IN RECENT DAYS. THE
SHALLOW ARCTIC COLD FRONT HAS PUSHED E TO ALONG A LBR...TO E OF A
GGG...TO JUST W OF A LFK LINE AS OF 17Z...WITH THIS BNDRY WRAPPING
ESE AROUND THE HIGHER TERRAIN OF SE OK/ADJACENT SW AR TO JUST SE
OF TXK/ELD INTO EXTREME NRN LA. IT IS HERE THAT THE FREEZING LINE
LIES...WITH EXTREME NW LA LIKELY TO GET PINCHED FOR THE NEXT FEW
HOURS UNDER THIS SHALLOW AIR MASS...BEFORE IT IS DEEP ENOUGH TO
NUDGE SE ACROSS THE AREA THIS AFTERNOON. THE ATMOSPHERIC COLUMN
HAS WARMED SUFFICIENTLY ENOUGH FOR A FZRA/IP MIX NEAR AND SOME 40
MILES OR SO W OF THE ARCTIC BNDRY ACROSS E TX/EXTREME SE OK/SW
AR...WITH SNOW THE DOMINANT PRECIPITATION TYPE FARTHER N AND W.
VERY IMPRESSIVE SNOWFALL TOTALS OVER EXTREME NE OK/NW AR...WITH
TOTALS OF 1-2 FEET ALREADY. THIS HAS BEEN ASSOCIATED ALONG THE
DEFORMATION ZONE E OF THE OPEN TROUGH NOW SWINGING SE INTO THE
UPPER RED RIVER VALLEY...NE OF THE 850MB LOW LOCATED PER THE 12Z
RAOB ANALYSIS OVER SCNTRL OK. THIS LOW IS LOCATED N OF WHERE THE
SHORT TERM PROGS WERE INDICATING TUESDAY...WHICH WILL RESULT IN A
SLIGHTLY MORE NWD TRACK OF THE HIGHER SNOWFALL TOTALS. THIS IS
ALREADY EVIDENT IN THE MOSAIC RADAR IMAGERY...WITH A STRONG BAND
OF SNOW DROPPING SE INTO THE FSM AREA ATTM.
THIS LOW IS EXPECTED TO OPEN UP THIS AFTERNOON...THUS WEAKENING
ITS ATTENDANT MOISTURE CONVERGENCE/FRONTOGENETICAL
FORCING...WITH GOOD SNOWFALL ACCUMULATIONS STILL EXPECTED ACROSS
EXTREME SE OK/SW AR AND POSSIBLY FAR NRN LA N OF THE I-20
CORRIDOR N OF THE FREEZING LINE. THIS LINE WILL BE KEY IN
DETERMINING TOTAL SNOWFALL ACCUMULATIONS...AS THE COLUMN COOLS
ENOUGH TO SUPPORT MORE OF A SNOW EVENT. HOWEVER...AM THINKING THAT
ENOUGH WARM AIR ALOFT WILL CREATE MORE OF A SLEET/FREEZING RAIN
/ICE/ EVENT FOR EXTREME NRN LA...BEFORE IT CHANGES OVER TO SNOW BY
MID/LATE AFTERNOON AS THE EVENT DIMINISHES FROM W TO E.
THUS...HAVE TAPERED SNOW TOTALS DOWN IN THE GRIDS ALONG THE I-20
CORRIDOR...AND DID INCREASE ICE ACCUMULATIONS AS SOME AREAS MAY
SEE UP TO ONE QUARTER OF AN INCH OF ICE.
HAVE LEFT THE WARNING/ADVISORY AREAS THE SAME GIVEN THE ONGOING/EXPECTED
IMPACTS...WITH DEEP E TX SEEING A CHANGEOVER BY EARLY
AFTERNOON...AND THE SRN SECTIONS OF NCNTRL LA SEEING A CHANGEOVER
LATE IN THE DAY...AS THE COLD ADVECTION IS WEAK ACROSS THESE
AREAS. WILL ADJUST THE WARNING/ADVISORY AREAS ACCORDINGLY WITH THE
AFTERNOON FORECAST ISSUANCE.
ALSO MADE MINOR TWEAK TO MAX TEMPS BASED ON THE CURRENT OBS...WITH
A SHARP FALL EXPECTED WITH THE ARCTIC FRONTAL PASSAGE LATER TODAY.
ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.
15
&&
.AVIATION...
ARCTIC FRONT AT MID MORNING EXTENDS FROM NEAR DEQUEEN AR TO TYLER TX
...BUT AHEAD OF THE FRONT IS A PREFRONTAL TROUGH THAT EXTENDS FROM
NEAR EL DORADO AR TO NEAR COLLEGE STATION TX. THE WINDS SHIFT TO THE
NORTHEAST BEHIND THE PREFRONTAL TROUGH...AND THEN SHIFT TO THE
NORTHWEST BEHIND THE ARCTIC FRONT. THE TAFS WILL REFLECT THESE TWO
FRONTS AND ASSOCIATED WIND SHIFTS. ALSO THE CLOUDS RAPIDLY LOWER TO
MVFR AND IFR CIGS BEHIND THE ARCTIC FRONT...AS TEMPERATURES RAPIDLY
DROP TO BELOW FREEZING. OCCASIONAL RAIN OR FREEZING RAIN AND SLEET
WILL OCCUR NORTH AREAS..WITH RAIN TO THE SOUTH OF THE ARCTIC FRONT.
THE PRECIPITATION WILL RAPIDLY CHANGE TO FREEZING RAIN...SLEET OR
SNOW WITH THE ARCTIC FRONTAL PASSAGE. THE ARCTIC FRONT SHOULD REACH
KSHV AROUND 09/19Z AND KMLU BY 09/23Z. /03/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 36 20 35 19 44 / 100 30 10 0 0
MLU 41 22 35 21 44 / 100 50 10 0 0
DEQ 30 12 29 10 38 / 100 20 10 0 0
TXK 30 14 29 13 40 / 100 30 10 0 0
ELD 32 16 31 15 42 / 100 40 10 0 0
TYR 36 16 32 15 46 / 100 20 10 0 0
GGG 37 18 33 16 45 / 100 20 10 0 0
LFK 40 24 39 19 50 / 100 20 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-021.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: LAZ017>020-022.
OK...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: OKZ077.
TX...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-150-151.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: TXZ149-152-153-165>167.
&&
15/03Hazardous weather outlook, Feb 9, 11:59 AM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1159 AM CST WED FEB 9 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-021-OKZ077-TXZ096- 097-108>112-124>126-136>138-150-151-101200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-CALDWELL- MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA- 1159 AM CST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WINTER STORM STORM WARNING REMAINS IN EFFECT THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AS WELL AS NORTHEAST TEXAS AND NORTH LOUISIANA ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. AREAS OF SNOW WILL WILL CONTINUE TO FALL ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS TODAY...AHEAD OF A STRONG UPPER LEVEL DISTURBANCE THAT WILL SHIFT EAST ACROSS SOUTHERN OKLAHOMA AND ARKANSAS. SNOWFALL ACCUMULATIONS OF THREE TO FIVE INCHES...WITH ISOLATED AMOUNTS UP TO EIGHT INCHES...WILL BE POSSIBLE ACROSS THIS REGION THIS AFTERNOON AND EARLY EVENING...BEFORE THE SNOW DIMINISHES. FARTHER SOUTH ACROSS THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...RAIN AND SLEET WILL BECOME MIXED WITH FREEZING RAIN...SLEET...AND SNOW THIS AFTERNOON...AS TEMPERATURES BEGIN TO FALL TO NEAR FREEZING. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE ACROSS EXTREME NORTHERN LOUISIANA NORTH OF A SHREVEPORT...TO MINDEN...TO RUSTON AND MONROE LINE...ALTHOUGH ICE ACCUMULATIONS UP TO ONE QUARTER OF AN INCH WILL BE POSSIBLE ACROSS THIS REGION AS WELL...RESULTING IN TREACHEROUS TRAVEL CONDITIONS ON SOME OF THE AREA ROADWAYS...BRIDGES AND OVERPASSES. ACROSS THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS...SNOWFALL ACCUMULATIONS LESS THAN 1 INCH WILL BE POSSIBLE...WITH ICE ACCUMULATIONS UP TO ONE QUARTER OF AN INCH POSSIBLE. THIS PRECIPITATION WILL DIMINISH FROM WEST TO EAST THIS EVENING...WITH AREAS OF MELTED SNOW AND RAIN EXPECTED TO REFREEZE TONIGHT...CREATING DANGEROUS BLACK ICE CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... LINGERING SNOW AND ICE ON ROADS AND BRIDGES WILL MAKE TRAVEL HAZARDOUS THROUGH FRIDAY MORNING DUE TO MINIMAL MELTING THURSDAY...AS TEMPERATURES STRUGGLE TO REACH THE FREEZING MARK. THIS WILL RESULT IN BLACK ICE FORMATION OVERNIGHT THURSDAY. TEMPERATURES ARE EXPECTED TO WARM ABOVE FREEZING AREAWIDE FRIDAY AND SATURDAY...THUS MELTING THE SNOWPACK FOR THE COMING WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND HAM RADIO OPERATORS...WILL BE NEEDED THIS AFTERNOON AND EVENING FOR REPORTS OF ICE AND SNOWFALL. LAZ017>020-022-TXZ149-152-153-165>167-101200- SABINE LA-NATCHITOCHES-WINN-GRANT-LA SALLE-CHEROKEE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1159 AM CST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WINTER WEATHER ADVISORY IS IN EFFECT THIS AFTERNOON FOR DEEP EAST TEXAS AND THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA...MAINLY SOUTH OF A JACKSONVILLE AND CENTER TEXAS...TO CONVERSE...NATCHITOCHES...AND OLLA LOUISIANA LINE. AREAS OF RAIN...POSSIBLY MIXED WITH SLEET...WILL CONTINUE TO OVERSPREAD THE REGION THIS AFTERNOON...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL SHIFT EAST ACROSS SOUTHERN OKLAHOMA AND ARKANSAS. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S LATE THIS AFTERNOON ACROSS THE REGION...WHICH WILL ALLOW FOR ANY MIXED FROZEN PRECIPITATION TO POSSIBLY COLLECT ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. THIS PRECIPITATION WILL DIMINISH FROM WEST TO EAST THIS EVENING...WITH ANY STANDING WATER REFREEZING TONIGHT AS TEMPERATURES FALL WELL BELOW FREEZING. THIS WILL RESULT IN TREACHEROUS TRAVEL CONDITIONS THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANY ACCUMULATING ICE ON AREA ROADS OR BRIDGES THURSDAY MORNING WILL MELT BY AFTERNOON...THUS IMPROVING TRAVEL CONDITIONS FOR THE AFTERNOON. NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND HAM RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND EVENING FOR REPORTS OF ICE AND SNOWFALL. 15
In the hours before
Local storm report, Feb 9, 1:44 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
144 PM CST WED FEB 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM SNOW 10 NNE DIERKS 34.25N 93.95W
02/09/2011 M4.0 INCH HOWARD AR PUBLIC
4 INCHES OF SNOW REPORTED BY PUBLIC IN THE TOWN OF
ATHENS.
&&
DUPLANTISLocal storm report, Feb 9, 2:01 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
201 PM CST WED FEB 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM SNOW BLEVINS 33.87N 93.58W
02/09/2011 M4.0 INCH HEMPSTEAD AR PUBLIC
4 INCHES OF SNOW REPORTED BY THE PUBLIC.
&&
DUPLANTISLocal storm report, Feb 9, 2:30 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST WED FEB 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FREEZING RAIN TYLER 32.33N 95.30W
02/09/2011 M0.10 INCH SMITH TX BROADCAST MEDIA
0.10 OF AN INCH OF FREEZING RAIN REPORTED BY TYLER MEDIA.
&&
DUPLANTISLocal storm report, Feb 9, 2:32 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 PM CST WED FEB 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM FREEZING RAIN LONGVIEW 32.52N 94.76W
02/09/2011 M0.10 INCH GREGG TX BROADCAST MEDIA
0.10 OF AN INCH OF FREEZING RAIN REPORTED BY LONGVIEW
MEDIA.
&&
DUPLANTISLocal storm report, Feb 9, 2:59 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 PM CST WED FEB 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM SNOW PRESCOTT 33.80N 93.39W
02/09/2011 E4.0 INCH NEVADA AR LAW ENFORCEMENT
3 TO 4 INCHES ACROSS THE COUNTY. SEVERAL ACCIDENTS
REPORTED IN THE COUNTY. ROADS ARE ICY.
&&
DUPLANTISLocal storm report, Feb 9, 3:17 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 PM CST WED FEB 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM SLEET FARMERVILLE 32.77N 92.40W
02/09/2011 E0.50 INCH UNION LA EMERGENCY MNGR
0.25 TO 0.50 INCHES OF SLEET IN UNION PARISH. SNOWING NOW
ON TOP OF THE SLEET. NUMEROUS ACCIDENTS REPORTED.
&&
MDUPLANTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:56 PM CST | Hard Freeze Warning | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 9 more | 17 hr |
Nearby
Wind Chill Advisories in Texas, 2011Wind Chill Advisories in Oklahoma, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.